Missouri, 2005Damaging Wind in Missouri, June 8, 2005
June 8, 2005 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 8, 3:00 AM CST, 10 hours 30 minutes earlier.
Area forecast discussion, Jun 8, 3:00 AM CST, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT WED JUN 8 2005
.DISCUSSION...
JUICY AIR WITH DEWPOINTS IN THE 70S CONTINUES TO STREAM UP OUT OF
THE GULF INTO THE PLAINS THIS MORNING. LOW LEVEL JET IS SCREAMING
OVER THE PLAINS TOO AT 30 TO 50 KTS THIS MORNING ACCORDING TO THE
RUC...AND WEVE GOT A BIG OLD UGLY MCS MOVING ACROSS NORTHEAST
NEBRASKA...EASTERN SOUTH DAKOTA...AND MINNESOTA THIS MORNING TO
PROVE IT. OLD-SCHOOL CFM VECTORS OFF THE RUC AND NAM WOULD TEND TO
WANT TO DROP THE MCS SOUTH OVER THE NEXT FEW HOURS...WHILE THE NEWER
FORWARD PROPAGATING VECTORS WANT TO MOVE THE MCS EAST-NORTHEAST.
THERE SEEMS TO BE A DISTINCT--IF SLOW--SOUTHWARD PUSH TO THE
ECHOMASS SO THE ORIGINAL CFM VECTORS WOULD SEEM TO BE DOING BETTER
WITH THIS SYSTEM. THIS SOUTHWARD PUSH MIGHT BE IN RESPONSE TO THE
VEERING OF THE LOW LEVEL JET AND SUBSEQUENT SOUTHEASTWARD MIGRATION
OF THE GREATEST MASS CONVERGENCE...
REGARDLESS...IT SEEMS AS THOUGH THIS MCS HAS CENTRAL AND SOUTHERN
IOWA IN ITS SIGHTS...AND POSSIBLY EVEN NORTHERN MISSOURI. WOULD
EXPECT THE MCS TO GRADUALLY DIE OUT AS THE LOW LEVEL JET WEAKENS
THIS MORNING...BUT THE BOUNDARIES IT LEAVES BEHIND SHOULD CONTINUE
TO PROPAGATE SOUTHEAST INTO OUR AREA. NAM FORECAST SOUNDINGS FOR
NORTHEAST AND CENTRAL MISSOURI SHOW IN EXCESS OF 6000 J/KG OF CAPE.
NCEP WAS THINKING THAT THE NAM MIGHT BE OVERDONE WITH ITS MOISTURE
FORECASTS TODAY...BUT EVEN IF WE KNOCK OFF 2000 JOULES...4000 CAPE
IS STILL ENOUGH TO RAISE THE BLOOD PRESSURE OF ANY WARNING
FORECASTER. 0-6KM BULK SHEAR ISNT ALL THAT IMPRESSIVE THIS
AFTERNOON OVER THE STATE...WITH MAXIMUM VALUES MAYBE AS HIGH AS
30-35 KTS OVER NORTHERN SECTIONS...BUT WITH 4000-6000 CAPE AND
LITTLE OR NO CINH WE COULD SEE SOME ORGANIZED MULTICELLS/QLCS
DEVELOPMENT. NO REAL WAY OF TELLING EXACTLY WHERE THE CELLS WILL
POP THIS AFTERNOON SO IVE BROAD BRUSHED CHANCE POPS ACROSS THE AREA
WITH THE HIGHEST PROBABILITIES UP IN NORTHERN MISSOURI...BUT EXPECT
THAT JUST ABOUT ANYWHERE IN THE CWFA COULD SEE RAIN TODAY. IN
FACT...A FEW CELLS HAVE FORMED IN THE MID-LEVEL INSTABILITY OVER
EASTERN MISSOURI AND SOUTHWEST ILLINOIS. NOTHING MORE THAN ISOLATED
IN COVERAGE AT THIS TIME...BUT I HAVE INCLUDED ISOLATED WORDING IN
THE FORECAST THIS MORNING.
THE FORECAST DOESNT GET ANY EASIER AFTER TODAY... WE STAY STUCK IN
THIS SOUTHWEST FLOW ALOFT INTO THE WEEKEND. WITH MCS DEVELOPMENT
OVER THE PLAINS EACH NIGHT WELL SEE THEIR REMNANTS SHUTTLING ACROSS
THE MID-MISSISSIPPI VALLEY EACH DAY. I STILL THINK THE PRIMARY RAIN
THREAT WILL BE ACROSS CENTRAL AND NORTHERN MISSOURI AS WELL AS WEST
CENTRAL ILLINOIS WHERE THERE WILL BE LESS INFLUENCE FROM THE UPPER
RIDGING TO OUR EAST...BUT CANT RULE OUT RAIN FOR ANYWHERE OVER THE
CWFA. HAVE THEREFORE KEPT VARYING DEGREES OF CHANCE WORDING IN THE
FORECAST INTO THE WEEKEND.
GUIDANCE TEMPERATURES CONTINUE TO LOOK PRETTY REASONABLE SO IVE
FOLLOWED THEM CLOSELY...WITH A MINOR TWEAK UPWARD IN THE FIRST 2
DAYS AS A NOD TO PERSISTENCE.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
CARNEY
Hazardous weather outlook, Jun 8, 5:20 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
620 AM CDT WED JUN 8 2005
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
620 AM CDT WED JUN 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND
TONIGHT. THE GREATEST THREAT FOR STORMS WILL BE ALONG AND NORTH OF
THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND ALONG AND NORTH OF THE
INTERSTATE 55 CORRIDOR IN ILLINOIS THIS AFTERNOON AND THIS EVENING.
SOME OF THE STORMS IN THESE AREAS MAY BE SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. ELSEWHERE...
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD STILL PRODUCE
WIND GUSTS IN EXCESS OF 40 MPH AND ISOLATED 1/2 INCH HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE ENTIRE AREA
THROUGH MONDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE FROM THE
SOUTHERN PLAINS INTO THE MISSISSIPPI VALLEY. THESE DISTURBANCES...
COMBINED WITH A WARM AND HUMID AIRMASS OVER THE REGION WILL MAKE THE
ATMOSPHERE VERY UNSTABLE. SOME OF THE STORMS COULD BE SEVERE ON
THURSDAY AND FRIDAY ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS
CONTINUE TO BE THE PRIMARY SEVERE WEATHER THREATS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS
EVENING.
CARNEY
In the hours before
Local storm report, Jun 8, 1:14 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG KNOX CITY 40.14N 92.01W
06/08/2005 KNOX MO TRAINED SPOTTER
TREE LIMBS DOWN
0145 PM TSTM WND GST QUINCY 39.93N 91.39W
06/08/2005 0 MPH ADAMS IL TRAINED SPOTTER
TRR LIMBS DOWN
&&
FGLASSThunderstorm Wind, Monroe
- When
- June 8, 1:30 PM CST
- Where
- Monroe County, 3 mi SW of Paris
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.450, -92.033
The Missouri Highway Department reported a tree down blocking the westbound lane of Route AA.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Kansas, June 8 to 9, 2005$1.6 million · 1.75 in hail · 52 events
- Hail and Damaging Winds in Iowa, June 8, 2005$387,000 · 1 in hail · 35 events
- Damaging Winds and Heavy Rain in Iowa, June 8, 20051 injured · $415,000 · 70 kt wind · 14 events
- Tornado and Flash Flooding in Kansas, June 8, 2005$126,000 · F0 · 31 events
- Hail and Damaging Winds in Illinois, June 8, 2005$103,000 · 57 kt wind · 14 events
- Hail and Damaging Winds in Michigan, June 8, 2005$90,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, June 8 to 9, 20053 injured · F0 · 23 events
- Damaging Winds in West Virginia, June 8, 2005$75,000 · 50 kt wind · 3 events
- Damaging Winds in Vermont, June 8, 2005$70,000 · 60 kt wind · 2 events
- Damaging Winds in Ohio, June 8, 2005$58,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Missouri, June 8, 2005$3,000 · 1.25 in hail · 38 events
- Flash Flood and Damaging Wind in Georgia, June 8, 2005$50,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452636.